^

Freeman Cebu Lifestyle

Itchiness

SKINREPUBLIC - Jennifer Toledo-Tan M.D. - The Freeman

Dear Dr Jen,

I had some itchiness on my neck and applied whitfield’s ointment on it several times a day.  This was recommended by a good friend of mine.  I noticed that it became white in color.  Now I’m scared I have vitiligo.  Is it possible for an administered medicine to give me vitiligo?

Lara

Dear Lara,

The ointment that you applied contains salicylic acid, which can be helpful for removing rough skin.  It may cause burns if you apply too much and cause some sort of scar that can be white in color. This will eventually return to normal.

All white spots needn’t be rashly diagnosed as vitiligo.  It isn’t very common for medicines to cause vitiligo.  However, industrial-grade chemicals may do so, as well as sunburn, stress, and family history.

Before jumping the gun, have your skin checked by a board certified PDS dermatologist.  It will hopefully just be a temporary post-inflammatory hypopigmentation and will only need time to get back to its original color.  Also, stay away from harsh soaps that may delay healing (like kojic, papaya, sulfur or antibacterial soaps).

* * *

Dear Dr. Jen,

I have very deep frown lines between on my brows and I’m still in my 40s.  What causes this and how can I make it go away?  It makes me look older than my age.

Gina

Dear Gina,

The “angry face emoticon” otherwise known as the “number 11” between the eyebrows are parallel lines that are produced by the corrugator muscles.  Unfortunately, there is something in the way you frown, squint or express your eyebrows when concentrating that forces them to furrow.  This repeated use of the specific muscles cause the dreaded “number 11” to form.

Since folding the eyebrows is very much an unconscious act, your muscle activity in the area need to be reduced.  While it is unattractive to totally immobilize the corrugator muscles, botox in minimal amounts can soften the angry look, yet retain forehead motion. Generally speaking, no cream can eradicate the parallel lines between the eyebrows.  Make sure to discuss your exact goals with your PDS derma before diving into any procedures.  Always ask which brand of products/machines are being used and do your own research as well.

ACIRC

CAUSE

DEAR GINA

DEAR LARA

DR JEN

DR. JEN

GINA

LARA

NBSP

NOW I

STRONG

Philstar
  • Latest
Latest
Latest
Are you sure you want to log out?
X
Login

Philstar.com is one of the most vibrant, opinionated, discerning communities of readers on cyberspace. With your meaningful insights, help shape the stories that can shape the country. Sign up now!

FORGOT PASSWORD?
SIGN IN
or sign in with